MAUDE Adverse Event Report: Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic, Polyglycolic Acid

Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic, Polyglycolic Acid
Catalog Number J417H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 07/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, 1.4 cm of needle broke off during incision closure.The patient is scheduled for removal outpatient on (b)(6) 2026.There was no adverse outcomes such as pain, fever, anxiety, etc.No surgical delay was reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle fragment? what was the size of the needle used? where did the needle break (tip, middle, swage area)? does the piece/device remain retained in the patient's tissue? if the piece(s) were retained, where are they located/in what structure? if retained, is the patient still scheduled for removal of the needle piece on (b)(6)2026? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.

Brand Name
Coated VICRYL
Common Device Name
Suture, Absorbable, Synthetic, Polyglycolic Acid
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50123750
Report Number2210968-2026-07742
Device Sequence Number17538935
Product Code GAM
UDI-Device Identifier10705031039681
UDI-Public10705031039681
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Type of Report Initial,Followup
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberJ417H
Device Lot NumberRDMDDA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2026
Supplement Date Received by Manufacturer08/04/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date08/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale
Patient Weight195 LB